Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    23
  • comments
    18
  • views
    10210

Day 35 - 5 weeks in

Megp264

1715 views

SO! I am now 5 weeks in and let me tell you: going from 40mg to 80mg is actually a BIG change. I am twice as dried out, peeling twice as much, and twice as sad. :(


I started my 80mg dose (40mg 2x a day with food) on Oct. 3 which was 30 days in. Almost immediately, I was peeling much more and a lot faster. My face is consistently peeling, even with tons of moisturizer now and whereas it was just my chin and around my mouth before, my forehead has joined the party. My lips are continuing to dry out, crack, and bleed and again, it's gotten much worse. It's mucheasier for them to crack. My eyes are also SUPER dry and a good 1/4 of my bottle of eye drops is already gone. Still trying to drink lots of water. My goal is about 3 water bottles a day but lately I've gotten about one so maybe that's why I'm so dry. 

I have also been in a kind of... funk for this past week. I wouldn't label it as depression, maybe just anxiety, but I've been super sad and quiet and cried over the littlest of things. But it hasn't been just single-tear-for-a-few-minutes crying; it's been curl-up-in-bed-and-sob-for-a-while crying. It's gotten significantly better but it started basically the same day I started the higher dosage and lasted maybe 4 to 5 days. As of now, I'm fine though. 

Joint pain has also gotten worse. Again, it's not something that keeps me from doing stuff but it does hurt. Early on, it started with my lower left back and my shoulders. Recently, it has moved on to my ankles. Especially after I wake up, my ankles hurt a lot and it takes me a few minutes to walk around and get rid of the pain but it dies down after that. 

My acne is still pretty consistent. If new acne pops up it seems to go away a lot faster and not be as bad. Acne on my neck seems to be the worst right now but my face isn't too bad. Also, just to answer a question, I do NOT wear make up regularly to cover it up. I've always had trouble with make up adding to my break outs and I just don't want to risk it. I'll still wear it on occasion but not on a regular basis.

So far, no hair loss. I can't remember if I mentioned it in previous posts but I just color stripped and re-dyed my hair to try and get back to my natural shade (I'm more of a dirty/sandy blonde and I dyed it auburn in July and I desperately want it back) and usually that's damaging to your hair but nothing fell out more than normal. So, hopefully I'll skip the hair loss side effect. And yes, it takes far longer for my hair to get as greasy and dirty. I'm shampooing every other day or so just because I don't want my hair to dry out too much but I still want it to be clean. 


So, nothing too interesting this week. Minus the effects of the dosage change, but even that wasn't too bad. Just FYI: I'm not feeling discouraged or anything based on those side effects. I've got a great support group and if Accutane is as miraculous as people say it is then I feel that it's worth it. 

See y'all next week! 




3 Comments


Recommended Comments

I STARTED ON 80MG SINCE DAY ONE. (I STARTED ON SEP 16) ITS NOT EASY THAT'S FOR SURE.
I COULDN'T UNDERSTAND YOU MORE ABOUT THE EMOTIONAL FUNK YOU ARE IN. ITS HARD AT TIMES TO SNAP OUT OF IT AND REMEMBER THAT ITS THE DRUG NOT YOU.

MY PAIN IS IN MY HANDS, SPECIALLY MY RIGHT HAND AND IT SUCKS BECAUSE I TYPE AND WRITE A LOT AT WORK. IT MAKES ME VERY ANXIOUS TOO. TO THE POINT OF FEELING LACK OF AIR.
BUT LIKE YOU SAID, IF ITS AS PROMISING AS IT SOUNDS THEN I WILL DEAL WITH IT.
MY ACNE IS WORSE THAN YOURS AND I ALSO DO NOT WEAR MAKE UP. I FEEL LIKE ITS NOT WORTH IT.

Share this comment


Link to comment
Well it's great to hear from you guys! I'm glad I have other people in the same boat. It just means we have a great support system, right?

@I Love Cetaphil : 1st off, SAME. Cetaphil is a great product and super helpful. Their lotion rocks. Second off, best of luck with that. Hopefully side effects aren't too bad. 

@Kissofirish : it's for sure a JOURNEY but for people like us (and yes, I recognize my acne isn't as bad as some people's), not having to deal with it anymore after suffering for 4-5 months seems like such a blessing, ya know? 

If you guys every need to talk, my door... or comment section is always open 
:rolleyes:

 

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×